MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number 84591
Medical Device Problem Codes Entrapment of Device (1212); Detachment of Device or Device Component (2907); Positioning Problem (3009)
Health Effect - Clinical Code Erosion (1750)
Date of Event 02/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.Inspection of the device revealed no damage and was fully intact, however; a guidewire was stuck inside the device.The guidewire was observed to be missing a small section of the tip and was not received with the device.The xray was used to verify blood and contrast inside the device.The device was soaked in the ultrasonic bath for a period of 48 hours and was unable to be removed from the device.The complaint was not confirmed for a tip detachment to the microcatheter with no damage and was received fully intact.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that tip detachment, removal difficulty, and extrusion occurred.A direxion hi-flo fathom-16 system was selected for use in a uterine fibroid embolization procedure.The target lesion was reported to be 20% stenosed with mild tortuosity and calcification.While advancing the system within the right uterine artery, resistance was encountered.Imaging appeared to show the fathom wire was double backed up on itself and wrapped around the tip of microcatheter.During wire removal for injection of embolization particles, it was noted that the wire was difficult to remove, and extra tension was applied to pull the wire from the microcatheter.Injection through the microcatheter was completed and embolization was done.During microcatheter removal, higher than normal resistance was encountered.When the microcatheter was removed, it was noted that 3-5 cm from distal tip of the microcatheter had detached.Subsequent angiography revealed that the microcatheter tip was not in the uterine artery.Normal radial pressure was performed, and the patient was discharged without incident.However, several days later, the patient called and reported that she had pulled out what she believed to be a suture from the wrist access site.Upon examination, it was confirmed that it was the tip of the microcatheter used during the case.No further patient complications were reported.
 
Event or Problem Description

Brand Name
DIREXION HI-FLO FATHOM-16 SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19034430
Report Number2124215-2024-15285
Device Sequence Number6992237
Product Code KRA
UDI-Device Identifier08714729839729
UDI-Public08714729839729
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2025
Device Model Number84591
Device Catalogue Number84591
Device Lot Number0032474532
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/07/2024
Supplement Date Received by Manufacturer04/08/2024
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale